U.S. doctors online nowAsk doctors free
MA
A 27-year-old female asked:

I took imodium before suspecting i had salmonella. now my stomach is forming all these noises and i'm unable to go to the restroom even if i wanted to. am i basically trapping the toxins in my body? what should i do? i also feel very nauseous. thank you!

1 doctor answer1 doctor weighed in
Dr. Christine Hom
Pediatrics 30 years experience
Wait and see: The Imodium (loperamide) will wear off and you will be able to let the bacteria (good and bad) out. I don't recommend Imodium (loperamide) except for desperation measures like being trapped on a bus or train for six hours.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Mar 8, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.